# SDR 2017FA0000246

- Difficulty date: June 13, 2017
- Submitted: June 13, 2017
- Operation: General aviation
- Aircraft: N6009M
- Make and model: Cessna 172S
- Aircraft serial: 172S10134
- Aircraft time: 4,597 hours
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Line
- Part number: 050011849
- Condition: Leaking
- Location: Fuel System
- Part time: 4,597 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

FUEL RETURN LINE UNDER CABIN FLOOR, BELOW COPILOT LEFT FOOT FOUND WITH VERY LARGE FUEL LEAK ON PREFLIGHT. THIS IS THE SMALL LINE THAT RETURNS FUEL FROM THE ENGINE, IT RUNS FROM THE FIREWALL TO A CHECK VALVE UNDER THE FLOOR. THE LINE WAS FOUND TO BE IN CONTACT WITH THE RUDDER PUSH PULL ROD, AND HAD WORN MORE THAN HALF WAY THROUGH (ABOUT ONE INCH LONG, AND THE FULL WIDTH.) THIS LEAK MADE THE UNDER SIDE OF THE FLOOR AROUND THE ELECTRIC FUEL PUMP AND TANK TURN FUEL BLUE. THE PROBLEM WAS FOUND BY A PILOT WHO NOTICED FUEL RUNNING ONTO THE GROUND INTO A 5 INCH DIA POOL. THE LEAK WAS STOPPED BY TURNING OFF THE FUEL AT THE SELECTOR. THE LINE MAY HAVE BEEN TWISTED INTO CONTACT AN AN ENGINE CHANGE DUE TO HOSE REPLACEMENT ON THE OTHER SIDE OF THE FIREWALL.
